There has been a lot of news lately about medication overuse headaches (MOH) that may be linked to those of us who have chronic headaches each month. Do you think taking a 50mg tablet of Tramadol daily (for fibromyalgia) could be enough to cause MOH? Peggy.
Some patients can take tramadol daily without getting into a medication overuse headache. For others, that 50mg a day could cause MOH. If the tramadol IS causing you MOH, it should be relieved when you take the tramadol.
This is a rock-and-a-hard-place problem for people who have both headache and pain issues. Sadly, there's no good solution for it.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: August 18, 2010